Alert archive / Illinois / Frost Advisories in 2005

Frost Advisory 4, NWS Quad Cities, IA

October 15, 20054 counties in Illinois; Clinton County, Iowa

NWS Quad Cities, IA issued this frost advisory at Oct 15, 2005, 3:30 PM CDT for 4 counties in Illinois; Clinton County, Iowa. It took effect at Oct 16, 2005, 1:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2005, 3:30 PM CDT (20:30 UTC)
In effect from
Oct 16, 2005, 1:00 AM CDT
Expired
Oct 16, 2005, 7:00 AM CDT
In force
6 hr
Issued by
NWS Quad Cities, IA

Counties Clinton County, IA, Carroll County, IL, Jo Daviess County, IL, Stephenson County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 69 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2005-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2005-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -85 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2117 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-85 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDVN 152030
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
330 PM CDT SAT OCT 15 2005

...FROST LIKELY TONIGHT OVER PORTIONS OF FAR EASTERN IOWA AND
NORTHWEST ILLINOIS...

.A RIDGE OF COOL HIGH PRESSURE OVER THE AREA WILL CREATE IDEAL
CONDITIONS FOR FROST AND NEAR FREEZING LOW TEMPERATURES MUCH OF
THE AREA. A FROST ADVISORY HAS BEEN ISSUED FOR MUCH OF NORTHWEST
ILLINOIS AND A SMALL PORTION OF FAR EASTERN IOWA THAT HAS NOT YET
EXPERIENCED WIDESPREAD FROST THIS SEASON. 

IAZ066-ILZ001-002-007-009-160430-
/X.NEW.KDVN.FR.Y.0004.051016T0600Z-051016T1200Z/
CLINTON-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
INCLUDING THE CITIES OF...CLINTON...GALENA...FREEPORT...
MOUNT CARROLL...STERLING...ROCK FALLS
330 PM CDT SAT OCT 15 2005

...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY. 

FROST WILL FORM LATE TONIGHT AND LINGER UNTIL SUNRISE SUNDAY
MORNING. THE HEAVIEST FROST WILL BE IN SHELTERED AND LOW LYING
AREAS.

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

SHEETS
4 follow-up statements
000 
WWUS73 KDVN 160220
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
920 PM CDT SAT OCT 15 2005

...FROST LIKELY TONIGHT OVER PORTIONS OF FAR EASTERN IOWA AND
NORTHWEST ILLINOIS...

.A RIDGE OF COOL HIGH PRESSURE OVER THE AREA WILL CREATE IDEAL
CONDITIONS FOR FROST AND NEAR FREEZING LOW TEMPERATURES MUCH OF
THE AREA. A FROST ADVISORY HAS BEEN ISSUED FOR MUCH OF NORTHWEST
ILLINOIS AND A SMALL OF EAST CENTRAL IOWA THAT HAS NOT YET EXPERIENCED
WIDESPREAD FROST THIS SEASON.

IAZ064-067-068-077-161030-
/X.EXA.KDVN.FR.Y.0004.051016T0600Z-051016T1200Z/
JOHNSON-MUSCATINE-SCOTT-WASHINGTON-
INCLUDING THE CITIES OF...IOWA CITY...MUSCATINE...BETTENDORF...
DAVENPORT...WASHINGTON
920 PM CDT SAT OCT 15 2005

...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY. 

FROST WILL FORM LATE TONIGHT AND LINGER UNTIL SUNRISE SUNDAY
MORNING. THE HEAVIEST FROST WILL BE IN SHELTERED AND LOW LYING
AREAS.

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

IAZ066-ILZ001-002-007-009-161030-
/X.CON.KDVN.FR.Y.0004.051016T0600Z-051016T1200Z/
CLINTON-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
INCLUDING THE CITIES OF...CLINTON...GALENA...FREEPORT...
MOUNT CARROLL...STERLING...ROCK FALLS
920 PM CDT SAT OCT 15 2005

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT
SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY. 

FROST WILL FORM LATE TONIGHT AND LINGER UNTIL SUNRISE SUNDAY
MORNING. THE HEAVIEST FROST WILL BE IN SHELTERED AND LOW LYING
AREAS.

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
DLF
000 
WWUS73 KDVN 160827
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
327 AM CDT SUN OCT 16 2005

...FROST LIKELY THIS MORNING OVER PORTIONS OF FAR EASTERN IOWA AND
NORTHWEST ILLINOIS...

.A RIDGE OF COOL HIGH PRESSURE OVER THE AREA HAS CREATED IDEAL
CONDITIONS FOR FROST AND NEAR FREEZING LOW TEMPERATURES MUCH OF
THE AREA. A FROST ADVISORY HAS BEEN ISSUED FOR MUCH OF NORTHWEST
ILLINOIS AND A SMALL PART OF EAST CENTRAL IOWA THAT HAS NOT YET
EXPERIENCED WIDESPREAD FROST THIS SEASON.

IAZ064-066>068-077-ILZ001-002-007-009-161200-
/X.CON.KDVN.FR.Y.0004.000000T0000Z-051016T1200Z/
JOHNSON-CLINTON-MUSCATINE-SCOTT-WASHINGTON-JO DAVIESS-STEPHENSON-
CARROLL-WHITESIDE-
INCLUDING THE CITIES OF...IOWA CITY...CLINTON...MUSCATINE...
BETTENDORF...DAVENPORT...WASHINGTON...GALENA...FREEPORT...
MOUNT CARROLL...STERLING...ROCK FALLS
327 AM CDT SUN OCT 16 2005

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. 

FROST IS EXPECTED TO FORM EARLY THIS MORNING AND LINGER UNTIL JUST
AFTER SUNRISE SUNDAY MORNING. AREAS MOST LIKELY TO SEE FROST WILL
BE IN SHELTERED AND LOW LYING AREAS.

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS73 KDVN 160834 CCA
NPWDVN

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
333 AM CDT SUN OCT 16 2005

...FROST LIKELY THIS MORNING OVER PORTIONS OF FAR EASTERN IOWA AND
NORTHWEST ILLINOIS...

.A RIDGE OF COOL HIGH PRESSURE OVER THE AREA HAS CREATED IDEAL
CONDITIONS FOR FROST AND NEAR FREEZING LOW TEMPERATURES MUCH OF
THE AREA. A FROST ADVISORY HAS BEEN ISSUED FOR MUCH OF NORTHWEST
ILLINOIS AND A SMALL PART OF EAST CENTRAL IOWA THAT HAS NOT YET
EXPERIENCED WIDESPREAD FROST THIS SEASON.

IAZ064-066>068-077-ILZ001-002-007-009-161200-
/X.COR.KDVN.FR.Y.0004.000000T0000Z-051016T1200Z/
JOHNSON-CLINTON-MUSCATINE-SCOTT-WASHINGTON-JO DAVIESS-STEPHENSON-
CARROLL-WHITESIDE-
INCLUDING THE CITIES OF...IOWA CITY...CLINTON...MUSCATINE...
BETTENDORF...DAVENPORT...WASHINGTON...GALENA...FREEPORT...
MOUNT CARROLL...STERLING...ROCK FALLS
333 AM CDT SUN OCT 16 2005

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. 

FROST IS EXPECTED TO FORM EARLY THIS MORNING AND LINGER UNTIL JUST
AFTER SUNRISE. AREAS MOST LIKELY TO SEE FROST WILL BE IN
SHELTERED AND LOW LYING AREAS.

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS73 KDVN 161216
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
716 AM CDT SUN OCT 16 2005

...FROSTY CONDITIONS THIS MORNING...

.TEMPERATURES DIPPED TO NEAR FREEZING THIS MORNING FOR MANY LOCATIONS
NORTH OF INTERSTATE 80. TEMPERATURES WILL SLOWLY BEGIN TO WARM NOW
THAT THE SUN HAS RISEN...SO THE FROST ADVISORY HAS BEEN ALLOWED TO
EXPIRE.

IAZ064-066>068-077-ILZ001-002-007-009-161330-
/X.EXP.KDVN.FR.Y.0004.000000T0000Z-051016T1200Z/
JOHNSON-CLINTON-MUSCATINE-SCOTT-WASHINGTON-JO DAVIESS-STEPHENSON-
CARROLL-WHITESIDE-
INCLUDING THE CITIES OF...IOWA CITY...CLINTON...MUSCATINE...
BETTENDORF...DAVENPORT...WASHINGTON...GALENA...FREEPORT...
MOUNT CARROLL...STERLING...ROCK FALLS
716 AM CDT SUN OCT 16 2005

...FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING. 

FROST WAS OBSERVED AT SOME LOCATIONS IN THE ADVISORY AREA THIS
MORNING. TEMPERATURES WILL SLOWLY BEGIN TO WARM NOW THAT THE SUN
HAS RISEN...SO THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this frost advisory went out at Oct 15, 3:20 PM CDT, 10 minutes earlier.

Area forecast discussion, Oct 15, 3:20 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
320 PM CDT SAT OCT 15 2005

.SYNOPSIS...HIGH PRESSURE RIDGE AXIS FROM N CENTRAL MO TO EASTERN
ND...ALONG WITH DRY NW FLOW ALOFT PRODUCING CLEAR SKIES AND
SEASONABLY MILD FALL WEATHER ACROSS CWFA. DEWPOINTS HAVE DROPPED
INTO 20S AND 30S...MUCH DRIER THAN YESTERDAY...WHILE ACTUAL
TEMPERATURES CURRENTLY PEAKING IN UPPER 60S TO LOWER 70S.

&&

.SHORT TERM...(TONIGHT THROUGH SUNDAY)...MAIN CHALLENGE IS MIN
TEMPERATURES AND POTENTIAL FOR FROST OR NEAR FREEZING TEMPERATURES
TONIGHT. SHORT TERM MODELS IN AGREEMENT WITH UPSTREAM RIDGE AXIS
SLIDING OVERHEAD...OR JUST W OF FORECAST AREA TOWARD 12Z SUNDAY.
SPECIAL 18Z DVN SOUNDING INDICATES DEEP DRY AIRMASS OVERHEAD...WITH
MOST SIGNIFICANT CHANGE SINCE 12Z BEING FURTHER UPPER LEVEL DRYING.
THE DRY AIR ALONG WITH LOW DEWPOINTS SHOULD BE IDEAL FOR RADIATIONAL
COOLING. 12Z MOS GUIDANCE APPEARS TO BE GREATLY UNDERESTIMATING THIS
COOLING POTENTIAL...GOING WITH RANGE OF ABOUT 38 TO 42 ON COOLEST
MET/NAM NUMBERS. SINCE MINS THIS MORNING WERE COOLER THAN THIS AT
SEVERAL LOCATIONS AND FURTHER DRYING OF AIRMASS HAS OCCURRED...WILL
TREND CONSIDERABLY BELOW THESE NUMBERS CLOSER TO META SURFACE
NUMBERS. THIS PUTS NW IL AND ADJACENT FAR EASTERN IA INTO LOWER 30S
AND WILL ISSUE FROST ADVISORY FOR THESE AREAS THAT WE HAVE
DETERMINED HAVE NOT ALREADY HAD A SIGNIFICANT FROST OR FREEZE. LARGER
AREA OF EASTERN IA SHOULD SEE FROST WITH BUFFER ZONE OF PATCHY FROST
MENTION ROUGHLY ALONG AND NORTH OF I-80. CENTRAL AND SOUTHERN CWFA
SHOULD SEE LOWS IN UPPER 30S TO LOWER 40S. SUNDAY WILL BE A BIT
WARMER AS RIDGE AXIS SHIFTS EAST BY EVENING AND H85 WARM ADVECTION
COMMENCES BY AFTERNOON. WILL SEE INFLUX OF CI AHEAD OF APPROACHING
NM SYSTEM. WENT NEAR TO A BIT ABOVE WARMER MAV NUMBERS IN MID 60S TO
LOWER 70S. ..SHEETS..

&&

.LONGER TERM...(SUNDAY NIGHT THROUGH NEXT SATURDAY) CLOSED UPPER LOW
CURRENTLY LIFTING NORTHEAST OVER NEW MEXICO SHOWS ALL MODELS FILLING
IT TOO QUICKLY WITH UKMET AND 18Z ETA/NAM PREFERRED.  THUS...HAVE
INCREASED CLOUDS SUNDAY NIGHT WITH AREAS OF SPRINKLES AND LIGHT
SHOWERS ALONG/WEST OF MISSISSIPPI AFTER MIDNIGHT.  BECAUSE OF CLOUDS
KEPT MINS ON HIGH SIDE OF BLEND.  MORNING SPRINKLES AND ALSO SLIGHT
CHANCE OF LIGHT SHOWERS TO MOVE EAST AROUND/BY PM AND HAVE THEN
CLEARED MOST AREAS OUT BY LATE PM.  IF PROGGED FORCING DOES OCCUR...
POPS MAY NEED TO BE UPPED BY 10 TO 20 PERCENT FROM CURRENT 20
PERCENT.  AREA THEN QUIET AND SEASONALLY WARM TIL WEDNESDAY WITH WIDE
DIURNAL CHANGES AND TENDED ON LOW SIDE FOR MINS AND HIGH SIDE FOR MAX
TEMPS WHICH STILL MAY BE TIMID BY AT LEAST A CATEGORY (2-3 DEGREES)
DUE TO DRY GROUND AND DRY AIR. WILL PASS THIS ON TO LATER SHIFTS TO
FURTHER EVALUATE. GOOD NEWS IS ALL SOLUTIONS SHOW ENCOURAGING SIGNALS
FOR A DECENT RAIN EVENT LATE WEDNESDAY INTO THURSDAY.  HAVE UPPED
POPS MOST AREAS TO 40 PERCENT AND LATER SHIFTS SHOULD RE-LOOK WITH
TIMING AND TRACK OF HEAVIEST PRECIPITATION RESOLVED NEXT 12-24 HOURS.
ALL STUDIES AND TRACK/STRENGTH OF SFC AND UPPER LEVEL LOW SYSTEM
SUPPORT MOST AREAS TO RECEIVE MUCH NEEDED AT LEAST MODERATE AMOUNTS
(.25 TO .75 INCH) WITH POTENTIAL FOR SEASONALLY HEAVY AMOUNTS (MORE
THAN .75 INCHES) LOCATIONS NW OF SFC LOW TRACK. PREFER MIX OF ECMWF
AND UKMET OF STRONG UPPER TROUGH WITH DIGGING TROUGH FRIDAY BEHIND
MAIN SYSTEM AND TENDED TEMPS TOWARD THAT WITH SOME LINGERING POPS. IF
THIS OCCURS THE TEMPERATURES BY FRIDAY AND SATURDAY WILL STILL BE TOO
OPTIMISTIC WITH A HARD FREEZE POTENTIAL NEXT WEEKEND.  ..NICHOLS..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FROST ADVISORY LATE TONIGHT/EARLY SUNDAY MORNING CLINTON CO.
IL...FROST ADVISORY LATE TONIGHT/EARLY SUNDAY MORNING IN NW
INCLUDING JO DAVIESS...STEVENSON...CARROLL AND WHITESIDE COUNTIES.
MO...NONE.

&&

DLS/NICHOLS
Hazardous weather outlook, Oct 15, 5:00 AM CDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
500 AM CDT SAT OCT 15 2005

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-161000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
500 AM CDT SAT OCT 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
IOWA...SOUTHEAST IOWA...NORTHWEST ILLINOIS...NORTHEAST MISSOURI...
NORTHEAST IOWA...WEST CENTRAL ILLINOIS AND NORTH CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY THROUGH WEDNESDAY.

Nearby

Frost Advisories in Illinois, 2005Frost Advisories in Iowa, 2005Every frost advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.